I was taking melatonin for several months and it worked great. Then, it stopped working and I began having insomnia. Im also on Impramine, an antidepressant. Can melatonin interact with tricyclic antidepressants? How long does it take to get the melatonin out of your system completely?
I would recommend you stop taking it for a few weeks to a month. When you go back on it, don't take it every night. Instead take it every other night or every few nights, and stagger it around from week to week, because it can change your sleep cycle and not work, also take the smallest dose that works. Keeping active will increase the amount of melatonin your body naturally creates (as well it increase the amount of feel-good chemicals which will keep things like depression at bay)
- Melatonin Information for Consumers
- Melatonin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Melatonin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jul 2010 • 12 answers
Posted 31 Mar 2011 • 4 answers
Posted 2 Feb 2015 • 1 answer
Posted 28 Feb 2015 • 1 answer
Posted 27 Apr 2016 • 1 answer